Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva dreams after 2 years!
Aug 7, 2006

First of all, kudos for all that the experts do as far as answering many questions from us dealing with HIV meds. You are all very much appreciated. My question. Its been 2 years and 1 month. Things are going well, viral load is undetectable and have had very few if any side effects on Sustiva/Truvada combo. However I still after 25 months, have the bizzare dreams. I even have weird dreams when I take short naps during the day. I keep waiting for this one and only side affect to disappear (I know its mild considering some of the horror stories I have heard about Sustiva) but I am really starting to think the strange dreams will never leave me. My doctor (who is GREAT) is leaving it up to me. But since things have been going so well I am afraid to change meds over what some people would say is a trivial matter and also worry about feeling like I am in a fog for weeks on end if I try something new. Your advice would be greatly appreciated. Thank you.

Response from Dr. Henry

Changing meds for an annoying side effect is often done and can work out though sometimes one simply exchanges one type of side effect for another. Viramune can often be used instead of Sustiva though there is a small risk for very serious liver/hypersensitiviity reactions. Protease inhibitors (often boosted with ritonavir) can be used instead of the Sustiva but involve more pills often with more stomach complaints. Some patients taking Susitva have less dream problems when they take the Sustiva in the AM or avoid high fat meals in the hours before taking Sustiva. Ultimately is it a quality of life decision very much left to the patient to make a decision of whether to stay with Sustiva or try a switch. KH



Previous
Low phosphate
Next
Abscess

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement